MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left iliac and left common femoral veins using an indigo system flash aspiration catheter (flash catheter), an element vascular access sheath (element) and a guidewire.It should be noted that the patient had bilateral iliac stents.During the procedure, the physician used contralateral access and completed two passes using the element sheath and the flash catheter.The element was not providing good support; therefore, the physician exchanged the element with a non-penumbra sheath and completed one pass.The physician experienced resistance while advancing the flash catheter through the sheath and noticed under fluoroscopy that the sheath and the flash catheter were kinked.While attempting to retract the flash catheter, the flash catheter fractured at the mid shaft.The physician removed the fractured part of the flash catheter by inflating a balloon in the sheath.It was reported that there was a steep bifurcation in the iliac stents, which made for an acute angle to navigate.The angle may have caused the non-penumbra sheath to kink.The procedure was aborted at this point.It was reported that the patient had a vagal response to the physician trying to remove the device and a drop in the heart rate.Advanced cardiovascular life support (acls) protocol was followed.A temporary venous pacemaker was put in that was removed before the patient left the room and a defibrillator was used at least once.The patient recovered from this with no issues.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22205758
Report Number3005168196-2025-00203
Device Sequence Number6764703
Product Code QEW
UDI-Device Identifier00815948029866
UDI-Public00815948029866
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K241399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00014203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale